Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Measurable quotients of unipotent translations on homogeneous spaces


Author: Dave Witte
Journal: Trans. Amer. Math. Soc. 345 (1994), 577-594
MSC: Primary 22D40; Secondary 28C10, 28D15, 58F11
MathSciNet review: 1181187
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let U be a nilpotent, unipotent subgroup of a Lie group G, and let $ \Gamma $ be a closed subgroup of G. Marina Ratner showed that every ergodic U-invariant probability measure on the homogeneous space $ \Gamma \backslash G$ is of a simple algebraic form. We use this fundamental new result to show that every measurable quotient of the U-action on $ \Gamma \backslash G$ is of a simple algebraic form. Roughly speaking, any quotient is a double-coset space $ \Lambda \backslash G/K$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22D40, 28C10, 28D15, 58F11

Retrieve articles in all journals with MSC: 22D40, 28C10, 28D15, 58F11


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1994-1181187-4
PII: S 0002-9947(1994)1181187-4
Article copyright: © Copyright 1994 American Mathematical Society